Discussions that mention cozaar

High & Low Blood Pressure board


famnd, you mentioned damage to your hand using Cozaar. Can you give more details. I'm currently on this med. Thanks.
Hi Mike,

I took Cozaar for 13 days & had a drug induced Lupus reaction to it. BTW it didn't do a thing for my b/p. My first symptom was wrist pain which my Dr. dismissed as arthritis. I'm in my early 60's & didn't have arthritis up to this point. Then my shoulders started aching. My hands, knees, and ankles swelled up. I finally stormed into her office on a Monday after not being able to get out of bed on Sunday because of the sharp pain in my bones. I got her attention when I told her my fatigue felt like the early days of pregnancy (being a woman she knew what I meant.) My hemoglobin & hematocrit blood test had dropped dramatically from what they had been a month before. She insisted that I had Lupus but none of the expensive tests confirmed that. In the 3 1/2yrs since I haven't had any Lupus symptoms. It was months before I had any use of my hands. I no longer have the flexibilty in my fingers so it is hard to open stuff etc. My knees suffered a lot of damage so I have to wear compression bandages to walk any distance other than around the house a little. I've been to a Ortho & had physical therapy with no help. The bandages are a pain cause they fall down all the time, but I am
sewing velcro on them & trying to get a good fit. The problem is that the bones in my knees apparently don't have support from the ligaments so they just move around. My blood counts finally returned to normal last year. I have a limited number of steps I can take in a day so my Dr. gave me a handicap sticker so I can use my steps for my daily walk instead of for a trip to the supermarket. I relish being able to walk even if I can no longer ride my bike or walk until I drop!!! I reported my reaction to the drug company & to the FDA which we should all do so that the info can be put on the drug insert (drug info sheet) that comes with the drug. Many people do well on Cozaar but as with any drug we are always taking a calculated risk. The moral to the story is always know your body so you can recognize a strange unusual symptom. If I hadn't stopped Cozaar on day 13 who knows how more severe my body damage would have been. Luckily, Cozaar is one of the few b/p drugs that one can stop suddenly without withdrawal according to the pharmacist. How are you doing so far with Cozaar? Fam
Famnd. Many thanks for your reply. I'm so very sorry about what you've been through. I'm 67 and this is the only the second medication I've been on since birth. The first was in 2000 when I was taking Prozac for depression. After 6 months, I flushed the meds down the toilet. I will most likely do the same with the Cozaar especialy since you mentioned that it can be stopped immediately without a problem. I've been on this med for 23 days. On several occasions I did experience wrist problem. I've also had days when I felt weak, shaky and tired. I do take a significant amount of supplements and this could be interacting with the medication. Today I didn't take any supplements and felt fine. This Medication all started 23 days ago when I went for the third Hep B injection. The doctor took blood pressure and it was 160/90 which is unusual. I did have several cups of coffee just shortly before the visit and this may have caused the elevation. In summary, I feel very uncomfortable about being on a Medication. Again, thanks for your extremely helpful response. I wish you the very best.